Alert archive / Vermont / High Wind Warnings in 2006

High Wind Warning 1, NWS Burlington, VT

February 16, 200611 counties in Vermont; 4 counties in New York

NWS Burlington, VT issued this high wind warning at Feb 16, 2006, 4:12 PM EST for 11 counties in Vermont; 4 counties in New York. It took effect at Feb 17, 2006, 3:00 AM EST. It was in force for 17 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 16, 2006, 4:12 PM EST (21:12 UTC)
In effect from
Feb 17, 2006, 3:00 AM EST
Expired
Feb 17, 2006, 7:37 PM EST
In force
17 hr
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Rutland County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 11 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 17, 10:15 AM ESTNON-TSTM WND GST 57Bridport, VT
Feb 17, 10:15 AM ESTNON-TSTM WND DMGEdwards, NYPOWER LINES DOWN.
Feb 17, 10:15 AM ESTNON-TSTM WND DMGPlattsburgh, NYROOF BLOWN OFF HOUSE. POWER LINES DOWN.
Feb 17, 10:30 AM ESTNON-TSTM WND DMGTupper Lake, NYNUMEROUS POWER POLES DOWN ALONG RT 30 BETWEEN TUPPER LAKE AND LONG LAKE, NY
Feb 17, 10:31 AM ESTNON-TSTM WND GST 56Massena, NY
Feb 17, 11:23 AM ESTNON-TSTM WND GST 56Dannemora, NY
Feb 17, 11:35 AM ESTNON-TSTM WND GST 60Bridport, VT
Feb 17, 11:35 AM ESTNON-TSTM WND GST 60Cumberland Head, NY
Feb 17, 11:45 AM ESTNON-TSTM WND DMGRay Brook, NYTRACTOR TRAILER ROLLED OVER I 87 BETWEEN EXITS 32 AND 31.
Feb 17, 3:00 PM ESTNON-TSTM WND DMGWestport, NYROUTE 9/22 FROM SHORE AIRPORT RD TO ROUTE 74 CLOSED FROM TREES IN ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2006-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2006-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1408 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBTV 162112
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
412 PM EST THU FEB 16 2006

...STRONG AND POTENTIALLY DAMAGING WINDS ON FRIDAY...

.LOW PRESSURE WILL MOVE ACROSS THE EASTERN GREAT LAKES TONIGHT
INTO QUEBEC FRIDAY MORNING. A STRONG ARCTIC FRONT WILL BARREL
ACROSS NORTHERN NEW YORK FRIDAY MORNING...AND ACROSS VERMONT BY
EARLY AFTERNOON...DELIVERING SHARPLY COLDER TEMPERATURES AND
STRONG TO POTENTIALLY DAMAGING WINDS.

NYZ026-027-087-171000-
/O.UPG.KBTV.HW.A.0001.060217T1200Z-060218T0300Z/
/O.NEW.KBTV.HW.W.0001.060217T0800Z-060218T0600Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...OGDENSBURG...
POTSDAM...GOUVERNEUR
412 PM EST THU FEB 16 2006

...HIGH WIND WARNING IN EFFECT FROM 3 AM FRIDAY TO 1 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 AM FRIDAY TO 1 AM EST
SATURDAY ACROSS THE SAINT LAWRENCE VALLEY.

EAST TO NORTHEAST WINDS THIS EVENING...WILL TURN SOUTHWEST
OVERNIGHT AND INCREASE TO 15 TO 30 MPH WITH HIGHER GUSTS BY
SUNRISE FRIDAY. AS A STRONG ARCTIC FRONT PUSHES ACROSS THE REGION
DURING THE MID TO LATE MORNING HOURS...SOUTHWEST WINDS WILL
INCREASE TO 30 TO 45 MPH WITH GUSTS TO 55 TO 65 MPH. AS THE FRONT
CONTINUES TO PUSH RAPIDLY EASTWARD FRIDAY EVENING...WIND SPEEDS
WILL SLOWLY ABATE.

A HIGH WIND WARNING MEANS A HAZARDOUS SUSTAINED WIND SPEED OF AT
LEAST 40 MPH...OR GUSTS OF 58 MPH OR MORE...WILL OCCUR AND WILL
LIKELY CAUSE PROPERTY DAMAGE...INCLUDING DOWNED TREES AND
POWER LINES...AND SCATTERED TO NUMEROUS POWER OUTAGES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

NYZ029>031-034-171000-
/O.UPG.KBTV.HW.A.0001.060217T0500Z-060218T0300Z/
/O.NEW.KBTV.HW.W.0001.060217T0800Z-060218T0600Z/
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-
INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE...
TUPPER LAKE...DANNEMORA...LAKE PLACID
412 PM EST THU FEB 16 2006

...HIGH WIND WARNING IN EFFECT FROM 3 AM FRIDAY TO 1 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 AM FRIDAY TO 1 AM EST
SATURDAY ACROSS THE NORTHERN ADIRONDACKS. 

EAST TO NORTHEAST WINDS THIS EVENING...WILL TURN SOUTHWEST
OVERNIGHT AND INCREASE TO 15 TO 30 MPH WITH HIGHER GUSTS BY
SUNRISE FRIDAY. AS A STRONG ARCTIC FRONT PUSHES ACROSS THE REGION
DURING THE MID TO LATE MORNING HOURS...SOUTHWEST WINDS WILL
INCREASE TO 30 TO 45 MPH WITH GUSTS TO 55 TO 65 MPH. AS THE FRONT
CONTINUES TO PUSH RAPIDLY EASTWARD FRIDAY EVENING...WIND SPEEDS
WILL SLOWLY ABATE.

A HIGH WIND WARNING MEANS A HAZARDOUS SUSTAINED WIND SPEED OF AT
LEAST 40 MPH...OR GUSTS OF 58 MPH OR MORE...WILL OCCUR AND WILL
LIKELY CAUSE PROPERTY DAMAGE...INCLUDING DOWNED TREES AND
POWER LINES...AND SCATTERED TO NUMEROUS POWER OUTAGES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

NYZ028-035-VTZ001-002-004-005-007-009>012-171000-
/O.UPG.KBTV.HW.A.0001.060217T1200Z-060218T0300Z/
/O.NEW.KBTV.HW.W.0001.060217T1100Z-060218T0600Z/
EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ESSEX-
WESTERN CHITTENDEN-CALEDONIA-WESTERN ADDISON-ORANGE-
WESTERN RUTLAND-WINDSOR-
INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY...
TICONDEROGA...ALBURG...SOUTH HERO...ST. ALBANS...ISLAND POND...
BURLINGTON...ST. JOHNSBURY...MIDDLEBURY...VERGENNES...BRADFORD...
RANDOLPH...RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION
412 PM EST THU FEB 16 2006

...HIGH WIND WARNING IN EFFECT FROM 6 AM FRIDAY TO 1 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM FRIDAY TO 1 AM EST
SATURDAY ACROSS MUCH OF VERMONT. 

VARIABLE WINDS THIS EVENING...WILL TURN SOUTH OVERNIGHT AND
INCREASE TO 10 TO 25 MPH BY SUNRISE FRIDAY. AS A STRONG ARCTIC
FRONT PUSHES ACROSS THE REGION DURING THE LATE MORNING TO EARLY
AFTERNOON HOURS...THE SOUTH WINDS WILL TURN SOUTHWEST AND INCREASE
TO 25 TO 45 MPH WITH GUSTS TO 55 TO 65 MPH. AS THE FRONT CONTINUES
TO PUSH RAPIDLY EASTWARD FRIDAY EVENING...WIND SPEEDS WILL SLOWLY
ABATE.

A HIGH WIND WARNING MEANS A HAZARDOUS SUSTAINED WIND SPEED OF AT
LEAST 40 MPH...OR GUSTS OF 58 MPH OR MORE...WILL OCCUR AND WILL
LIKELY CAUSE PROPERTY DAMAGE...INCLUDING DOWNED TREES AND
POWER LINES...AND SCATTERED TO NUMEROUS POWER OUTAGES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

VTZ003-006-008-016>019-171000-
/O.UPG.KBTV.HW.A.0001.060217T0500Z-060218T0300Z/
/O.NEW.KBTV.HW.W.0001.060217T1100Z-060218T0600Z/
ORLEANS-LAMOILLE-WASHINGTON-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...NEWPORT...JOHNSON...STOWE...
MONTPELIER...ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...
RIPTON...EAST WALLINGFORD...KILLINGTON
412 PM EST THU FEB 16 2006

...HIGH WIND WARNING IN EFFECT FROM 6 AM FRIDAY TO 1 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM FRIDAY TO 1 AM EST
SATURDAY ACROSS MUCH OF VERMONT. 

VARIABLE WINDS THIS EVENING...WILL TURN SOUTH OVERNIGHT AND
INCREASE TO 10 TO 25 MPH BY SUNRISE FRIDAY. AS A STRONG ARCTIC
FRONT PUSHES ACROSS THE REGION DURING THE LATE MORNING TO EARLY
AFTERNOON HOURS...THE SOUTH WINDS WILL TURN SOUTHWEST AND INCREASE
TO 25 TO 45 MPH WITH GUSTS TO 55 TO 65 MPH. AS THE FRONT CONTINUES
TO PUSH RAPIDLY EASTWARD FRIDAY EVENING...WIND SPEEDS WILL SLOWLY
ABATE.

A HIGH WIND WARNING MEANS A HAZARDOUS SUSTAINED WIND SPEED OF AT
LEAST 40 MPH...OR GUSTS OF 58 MPH OR MORE...WILL OCCUR AND WILL
LIKELY CAUSE PROPERTY DAMAGE...INCLUDING DOWNED TREES AND
POWER LINES...AND SCATTERED TO NUMEROUS POWER OUTAGES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

JMG/MURRAY
3 follow-up statements
000 
WWUS71 KBTV 170855
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
355 AM EST FRI FEB 17 2006

...STRONG AND POTENTIALLY DAMAGING WINDS TODAY...

.A STRONG ARCTIC FRONT WILL BARREL ACROSS NORTHERN NEW YORK
THIS MORNING AND ACROSS VERMONT BY EARLY AFTERNOON...DELIVERING
SHARPLY COLDER TEMPERATURES AND STRONG TO POTENTIALLY DAMAGING
WINDS.

NYZ028-035-VTZ001>012-016>019-172215-
/O.EXT.KBTV.HW.W.0001.060217T0855Z-060218T0600Z/
EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-
ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-
WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY...
TICONDEROGA...ALBURG...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
355 AM EST FRI FEB 17 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 AM EST SATURDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 1 AM EST SATURDAY FOR
ALL OF VERMONT AND THE CHAMPLAIN VALLEY OF NEW YORK. 

SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH THIS MORNING WILL SHIFT TO
THE SOUTHWEST AND WEST AND INCREASE TO 25 TO 40 MPH WITH GUSTS TO
60 MPH BY MIDDAY AND CONTINUE THIS AFTERNOON BEFORE ABATING TONIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS SUSTAINED WIND SPEED OF AT
LEAST 40 MPH...OR GUSTS OF 58 MPH OR MORE...WILL OCCUR AND WILL
LIKELY CAUSE PROPERTY DAMAGE...INCLUDING DOWNED TREES AND POWER
LINES...AND SCATTERED TO NUMEROUS POWER OUTAGES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

NYZ026-027-029>031-034-087-172215-
/O.CON.KBTV.HW.W.0001.000000T0000Z-060218T0600Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR
355 AM EST FRI FEB 17 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY FOR
NORTHERN NEW YORK. 

SOUTHWEST WINDS OF 15 TO 30 MPH THIS MORNING WILL SHIFT TO THE
WEST AND INCREASE TO 30 TO 40 MPH WITH GUSTS TO 60 MPH BY LATE
MORNING AND CONTINUE THIS AFTERNOON BEFORE ABATING TONIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS SUSTAINED WIND SPEED OF AT
LEAST 40 MPH...OR GUSTS OF 58 MPH OR MORE...WILL OCCUR AND WILL
LIKELY CAUSE PROPERTY DAMAGE...INCLUDING DOWNED TREES AND POWER
LINES...AND SCATTERED TO NUMEROUS POWER OUTAGES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

SLW
000
WWUS71 KBTV 172001
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
301 PM EST FRI FEB 17 2006

...STRONG WINDS WILL START TO DIMINISH INTO TONIGHT ACROSS THE REGION...

.A STRONG COLD FRONT WILL CONTINUE TO MOVE OUT OF THE REGION
TOWARDS THE EAST TONIGHT...AS A SECONDARY TROUGH OF LOW PRESSURE
MOVES DOWN ACROSS THE REGION. THERE WILL BE SCATTERED SNOW
SHOWERS...WHICH MAY DEPOSIT SOME LIGHT SNOW...AND COLD WIND
CHILLS AS THE WINDS START TO SUBSIDE LATER THIS EVENING.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL NEWS
MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES
ON THIS WEATHER SITUATION.

NYZ026-027-029>031-034-087-180415-
/O.CON.KBTV.HW.W.0001.000000T0000Z-060218T0600Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR
301 PM EST FRI FEB 17 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY...

THE HIGH WIND WARNING REMAINS IN EFFECT ACROSS ALL OF NORTHERN
NEW YORK STATE THIS EVENING.

WEST WINDS OF 15 TO 30 MPH MAY GUST AS HIGH AS 55 MPH THIS
EVENING...BEFORE THEY DIMINISH TO 10 TO 20 MPH AFTER MIDNIGHT.

ADDITIONAL PROPERTY DAMAGE...INCLUDING DOWNED TREES AND POWER
LINES...AND SCATTERED POWER OUTAGES MAY BE POSSIBLE INTO EARLY
TONIGHT.

$$

NYZ028-035-VTZ001>012-016>019-180415-
/O.CON.KBTV.HW.W.0001.000000T0000Z-060218T0600Z/
EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-
ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-
WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY...
TICONDEROGA...ALBURG...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
301 PM EST FRI FEB 17 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY...

THE HIGH WIND WARNING REMAINS IN EFFECT ACROSS ALL OF VERMONT AND
THE CHAMPLAIN VALLEY THIS EVENING.

WEST WINDS OF 15 TO 35 MPH MAY GUST AS HIGH AS 55 MPH THIS
EVENING...BEFORE THEY DIMINISH TO 10 TO 20 MPH AND BECOME
NORTHWEST AFTER MIDNIGHT.

ADDITIONAL PROPERTY DAMAGE...INCLUDING DOWNED TREES AND POWER
LINES...AND SCATTERED POWER OUTAGES MAY BE POSSIBLE INTO EARLY
TONIGHT.

$$

MURRAY/WFO BTV
000 
WWUS71 KBTV 180037
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
737 PM EST FRI FEB 17 2006

...THREAT FOR DAMAGING WINDS HAS ENDED ACROSS THE NORTH COUNTRY...

THE LOW PRESSURE CENTER AND COLD FRONT RESPONSIBLE FOR THE VERY
STRONG WINDS EARLIER TODAY ACROSS NORTHERN NEW YORK AND CENTRAL
AND NORTHERN VERMONT CONTINUE TO PROGRESS EASTWARD AND AWAY FROM
THE REGION. WINDS WILL CONTINUE TO ABATE AS PRESSURE GRADIENTS
LESSEN LATE THIS EVENING...AND AS LOW-LEVELS BECOME MORE STABLE.
MODERATE WIND SPEEDS OF 20 TO 30 MPH THIS EVENING WILL DECREASE TO
15 TO 25 MPH AFTER MIDNIGHT TONIGHT.

NYZ026>031-034-035-087-VTZ001>012-016>019-180145-
/O.CAN.KBTV.HW.W.0001.000000T0000Z-060218T0600Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURG...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
737 PM EST FRI FEB 17 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELED THE HIGH
WIND WARNING. 

THE POTENTIAL FOR DAMAGING WINDS HAS ENDED ACROSS THE NORTH
COUNTRY. WINDS ARE SLOWLY SUBSIDING ACROSS THE REGION THIS
EVENING. WIND SPEEDS IN THE 20 TO 30 MPH RANGE ARE EXPECTED DURING
THE REMAINDER OF THIS EVENING...BEFORE DIMINISHING TO 15 TO 25 MPH
LATE TONIGHT. A FEW GUSTS TO 40 MPH ARE POSSIBLE THROUGH 10
PM...AND LOCALLY HIGHER IN THE HIGHEST ELEVATIONS.
HOWEVER...CONDITIONS SUPPORTIVE OF DAMAGING WINDS HAVE NOW
ENDED...AND THIS HAS ALLOWED THE HIGH WIND WARNING TO BE CANCELED.

$$

BANACOS

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this high wind warning went out at Feb 16, 12:04 PM EST, 4 hours 8 minutes earlier.

Area forecast discussion, Feb 16, 12:04 PM EST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1204 PM EST THU FEB 16 2006

HAVE OPTED TO UPDATE THE GOING FCST FOR SOME CHANGES TO THE FIRST TWO
PERIODS. ALL HEADLINES TO REMAIN AS IS FOR NOW.

.SYNOPSIS...
STORM SYS TO MOVE INTO THE GREAT LKS REGION TONITE AND THEN UP INTO
SRN CANADA BY LATER TONITE.

.SHORT TERM /REST OF TODAY THROUGH TONIGHT/...
H85 WAA TO TAKE PLACE ACRS THE FA TODAY AND MUCH OF TONITE. SOME
LOW-LVL MSTR ADVECTION TO TAKE PLACE ACRS THE FA TONITE. SOME LOW-LVL
MSTR TO AFFECT THE FA TODAY AND TONITE. MID-LVL MSTR TO AFFECT THE FA
TODAY AND TONITE. PW VALUES ACRS THE FA LOOK TO BE 0.5-0.75 TODAY
THEN AROUND 0.75 TONITE.

BUFCAN/88D MOSAIC SHOWS SOME PCPN SKIRTING THE NRN BORDER CTYS OF THE
FA ATTM. P-TYPE ISSUES ABOUND WITH THIS AREA OF PCPN...BUT A PERIOD
OF SOLID PCPN...FOLLOWED BY SOME FREEZING OR LIQUID PCPN ACRS THE NRN
BORDER CTYS LOOKS LIKELY FOR THE REST OF TODAY...WITH LIQUID PCPN
BEING THE PREDOMINATE P-TYPE TONITE. WILL CONT TO TAPER POPS OFF FROM
N-NW (HIGHEST) TO SSE (LOWEST) ACRS THE FA TODAY AND TONITE. WILL LET
THE GOING WINTER WX ADVISORY/WSWBTV ACRS THE ST LAW VLY RIDE FOR NOW.
AROUND 1-3 OF SN AND MAYBE SOME FZRA TO AFFECT THIS PORTION OF THE
FA TODAY AND INTO TONITE.

WINDS TONITE ACRS THE FA APPEAR TO BE GENERALLY SW30-70 KTS AT
H1000/85/7/5 WITH BL WINDS SOUTHERLY AT 10-35 KTS. SOME SLIGHT
AGEOSTROPHIC MOTION NOTED AT H85/5 ACRS THE FA TONITE. SFC PRESS
FALLS OF AOB 30MB/24 HRS EXPECTED ACRS THE FA THRU 12Z FRI. LACK OF
GOOD LOW OR MID-LVL LAPSE RATES LEADS ME TO BELIEVE THAT ANY HIR
WINDS WILL BE MOSTLY ACRS THE FA ON FRI...BUT WILL RE-EVALUATE THIS
FOR THE AFTERNOON PACKAGE. SOME KIND OF HIGH WIND WARNING/ADVISORY
LIKELY ACRS THE FA ON THE AFTERNOON PACKAGE THOUGH.

SOME TWEAKS TO TEMP/WINDS BASED ON ABOVE THINKING AND CURRENT MESONET
OBS. ALL FINAL PRODUCTS ALREADY ISSUED. LATER...

.PREV DISCUSSION...
 /ISSUED 602 AM EST THU FEB 16 2006/

SHORT TERM /TODAY THROUGH SUNDAY/...
WELL...A THREE-RING CIRCUS WITH ICE SKATING...ROLLER COASTERS...A
WIND MACHINE AND MORE.

A VRY DYNAMIC SYSTEM AND THATS RATHER EVIDENT WITH A 60KT JET ARD
2-3K BFR AND AFT ARCTIC FROPA. INITIALLY...INVERSION CAPPING WNDS TO
HIGHER ELEVATIONS BUT AFT FROPA...WATCH OUT.

FIRST...BEGINNING OF SHFT STNRY BDNRY WAS STL N OF ST LWRNC VLY WITH
TMPS WELL ABV FRZG AND BEHIND THE CURVE TO ALLOW CAA DRAINAGE FM ENE.
HWVR...PATIENCE AND CLIMO WON OUT WITH AT 10Z 04008KT 28/17 WITH
COLDER...DRIER UPSTREAM (NE). THIS HAS MADE IT DOWN THE VLY TOWARDS
KART AND NOW ITS JUST AWAITING PCPN FM SW TO NE. LATEST COMPOSITES
INCLDG BUFCAN SHWS ITS COMING AND WL LKLY START AS A WINTRY MIX BUT
WITH TIME AS H8 WAA INCRS BCM A PRIMARILY FZRA EVENT FOR NRN ST LWRNC
VLY BUT EVENTUALLY CHG TO RAIN IN SW ST LWRNC VLY WHERE COLD AIR IS
NOT AS ENTRENCHED. THEREFORE...FOLLOW YDY THINKING AND CONT WNTR WX
ADV FOR ST LWRNC VLY. ATTM...XPCTG 0.1-0.25 INCH ICE ACCRETION AND
JUST NEED TO LOOK AT QPF.

SECOND...SFC LOW DEPARTS INTO QUEBEC FRI MRNG FOLLOWED BY STG ARCTIC
FNT THAT WL BE TRVLG SOME 50+ KTS IN FORWARD SPEED MVG FM KART-KCON
BTWN 12 AND 18Z INCREDIBLE ISALLOBARIC FALL/RISE COUPLETS AND VRY
STG CAA WITH H8 TMPS AT KBTV FM +5C TO -10C BTWN 15-18Z AND -18C AT
21Z. MOMENTUM TRANSFERS SHLD BE INCREDIBLE AND LOOKING AT A PTNL
WIDESPREAD HIGH WND EVENT WITH NUMEROUS POWER OUTAGES AND ADD
SUB-ZERO TMPS AND COLDER WNDCHLS...SOME PTNL PROBLEMS
FRI AFTN/NGT

THIRD...HOW COLD? AND WITH STG WNDS WL NEED TO BE LOOKING AT WNDCHL
CONCERNS FOR FRI NGT/SAT. GIVEN H8 TMPS AND REFERRING TO BUFKIT I AM
MUCH COLDER THAN 3 HRLY ON ANY MOS GUIDANCE AS -18C AT H8 AND 27F AT
SFC FOR 00Z SAT DOESNT ADD UP

ON SAT...ANTR STG ARCTIC S/W AND REINFORCING COLD SHOT ON SAT
DELIVERS H8 TMPS -24 TO -28C...THUS DONT BUY DEFAULTED MEX VALUES OF
TEENS AND WENT 10 DEGS COLDER WITH TMPS BARELY NUDGING UPWARDS FM SAT
MRNG LOWS.

SOME GRADIENT AND RETURN FLOW CLDS CUD PREVENT A MAJOR COOL DOWN
SAT NGT...THUS HAVE PLACED IT CLOSE TO THE VEST.

GRDL MODERATING WITH SFC HIGH ACRS OH RVR VLY AND H8 WAA PTTRN WITH
SOME MINOR ENERGY FOR SOME FLURRIES/-SHSN SUN AND TMPS REBOUNDING
INTO THE TEENS.

LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
NO CHGS TO XNTD ATTM.

AVIATION...
COND WILL SLOWLY DETERIORATE AT SITES DURING FORECAST W/ LINGERING
FRNT OVER FA. CD AIR NORTH OF FRNT WILL PLAY ROLE IN BRINGING MIXED
PRECIP AT TIMES TO ALL SITES(KMPV/KSLK WILL SEE -SN/PL W/ RAIN AND
KMSS WILL SEE ALL INCLUDING SOME -FZRA...KBTV -SN TO ALL -RA) TIL
FRNT LIFTS NORTH INTO CANADA AFT 00Z-02Z...CHANGING ALL OVER TO
MOSTLY RAIN. COND WILL THUS RANGE FROM VFR EARLY ON IN FORECAST
PERIOD DOWN TO LOW IFR W/ CEILINGS AT TIMES IN N NY BLW OVC010 AFT
16Z. LGT WINDS ALL SITES WITH FRNT LINGERING...BECMG SSW AT
KBTV/KMPV/KSLK 13-16Z AND INCR TO OVER 20KTS AT TIMES AFT 00Z. KMSS
WILL SEE WIND SHIFT LAST TO SSW AFT 00Z. HIR TRRN WILL BE OBSCD.

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...HIGH WIND WATCH FOR VTZ003-006-008-016>019 FROM MIDNIGHT
     FRIDAY TO 10 PM FRIDAY.
  ...HIGH WIND WATCH FOR VTZ001-002-004-005-007-009>012 FROM 7 AM
     FRIDAY TO 10 PM FRIDAY.
NY...HIGH WIND WATCH FOR NYZ026>028-035-087 FROM 7 AM FRIDAY TO 10
     PM FRIDAY.
  ...WINTER WEATHER ADVISORY FOR NYZ026-027-087 UNTIL 1 AM FRIDAY.
  ...HIGH WIND WATCH FOR NYZ029>031-034 FROM MIDNIGHT FRIDAY TO 10
     PM FRIDAY.
&&

UPDATED SYNOPSIS/SHORT TERM...MURRAY
Hazardous weather outlook, Feb 16, 6:24 AM EST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
624 AM EST THU FEB 16 2006

NYZ026>031-034-035-087-VTZ001>012-016>019-171130-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
624 AM EST THU FEB 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...AS WELL
AS FOR CENTRAL AND NORTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT

COLD AIR AT THE SURFACE IN THE SAINT LAWRENCE VALLEY IN NEW YORK
WITH WARM MOISTURE OVERRIDING IT AS A RESULT OF A FRONTAL PASSAGE
WILL CREATE A WINTRY MIX...WHICH INCLUDES POSSIBLE ICING CONDITIONS
FOR TODAY INTO TONIGHT. PLEASE REFER TO THE WINTER WEATHER ADVISORY
PRODUCT FOR FURTHER DETAILS (ALBWSWBTV).

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG COLD FRONT WILL PASS THROUGH THE NORTH COUNTRY DURING THE
DAY ON FRIDAY. VERY COLD ARCTIC AIR WILL MOVE IN BEHIND THIS
SYSTEM ALONG WITH STRONG WINDS WILL CREATE DANGEROUS WIND CHILL
CONDITIONS ALONG WITH THE POSSIBILITY OF POWER OUTAGES DUE TO
STRONG WINDS AND SOME ICING...IN NEW YORK. PLEASE REFER TO THE
WINTER WEATHER AND WIND PRODUCTS FOR FURTHER DETAILS. (ALBNPWBTV).
A HIGH WIND WATCH IS IN EFFECT FOR THE ENTIRE NORTH COUNTRY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 5:16 AM ESTHigh Wind WatchBTVAddison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 5 more38 hr

Nearby

High Wind Warnings in Vermont, 2006High Wind Warnings in New York, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.